MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS
Model Number DAT415
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Capsular Bag Tear (2639)
Date of Event 12/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A non healthcare professional that following implantation of an intraocular lens (iol) the capsule rupture, does not know if the lens caused the rupture.It was a very small eye, the capsule appeared intact upon implanting the lens, then wrinkled and the lens started to go to the vitreous.He was able to remove the lens and replace it with a 3-piece lens.Additional information received and stated that, rent in capsule resulting in changing from a vivity to a monofocal lens.The patient also required postop eyedrops because of the tear in the capsule.Patient was left with residual astigmatism.Patient's postop visual acuity is 20/25 at his last visit.The patient right eye is a lazy eye and he relies more on his left eye.He was sent to his referring optometrist to get glasses as needed to correct his remaining astigmatism.The surgeon¿s prognosis was good, but may need glasses now for astigmatism and near vision.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in h.3., h.6., and h.10.Information was provided that a non-qualified company cartridge was used.The diopter of this lens model was beyond the range that was qualified for use in a company specified cartridge.The lens is qualified for use in a company specified cartridge.A qualified company handpiece was indicated and a non-qualified viscoelastic.The surgeon provided information that he does not know if the iol caused the rupture.It was a very small eye, the capsule appeared intact upon implanting the lens, then wrinkled and the lens started to go to the vitreous.The surgeon was able to remove the lens and replace it with a 3-piece non-company lens.Also, a non-qualified cartridge and non-qualified viscoelastic were used with this lens.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.Company recommends using the qualified company delivery system or any other company qualified combination.The manufacturer internal reference number is: 2022-82812.

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16186517
Report Number1119421-2023-00117
Device Sequence Number14121408
Product Code POE
UDI-Device Identifier00380652428033
UDI-Public00380652428033
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/21/2026
Device Model NumberDAT415
Device Lot Number15221352
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/22/2022
Supplement Date Received by Manufacturer02/15/2023
Initial Report FDA Received Date01/17/2023
Supplement Report FDA Received Date03/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC PLUS; B&L LENS; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age64 YR
Patient SexMale